Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Mobile, AL

January 3, 2009Okaloosa County, Santa Rosa County, Florida; Covington County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 3, 2009, 5:00 PM CST for Okaloosa County, Santa Rosa County, Florida; Covington County, Escambia County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2009, 5:00 PM CST (23:00 UTC)
Expired
Jan 3, 2009, 5:45 PM CST
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 90 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 032300
SVRMOB
ALC039-053-FLC091-113-032345-
/O.NEW.KMOB.SV.W.0007.090103T2300Z-090103T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CST SAT JAN 3 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 545 PM CST

* AT 456 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR PARKER SPRINGS...
  OR ABOUT 17 MILES SOUTHEAST OF BREWTON...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKER SPRINGS BY 505 PM CST...
  BRADLEY BY 520 PM CST...
  FALCO...WING AND 8 MILES SOUTH OF PLEASANT HOME BY 545 PM CST...

LAT...LON 3127 8649 3103 8643 3093 8680 3104 8687
TIME...MOT...LOC 2259Z 251DEG 15KT 3099 8682

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 3, 3:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CST SAT JAN 3 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...AN AWFUL LOT GOING ON
DURING THE SHORT TERM PERIOD.  A NEGATIVELY TILTED SHORTWAVE TROF
CURRENTLY ADVANCING ACROSS LOUISIANA AND ARKANSAS WEAKENS OVERNIGHT
WHILE MOVING INTO THE CREST OF A LARGER SCALE RIDGE OVER THE EASTERN
STATES.  COMPLICATING THE TIMING OF CONVECTION IS THAT THE SHORTWAVE
TROF IS COMPRISED OF TWO POTENT SHORTWAVES...THE FIRST OF WHICH
MOVES ACROSS THE FORECAST AREA DURING THE AFTERNOON HOURS WITH THE
SECOND MOVING ACROSS DURING THE EVENING HOURS.  THE 850 MB FLOW
REMAINS FAIRLY BENIGN...20-25 KNOTS...WITH THE FIRST SHORTWAVE WHICH
KEEPS 0-1 KM HELICITIES LESS THAN 150 M2/S2 OVER MUCH OF THE
FORECAST AREA AND AS LOW AS 60 M2/S2 NEAR THE COAST...BUT THE SECOND
HAS THE 850 MB FLOW INCREASING TO 40-45 KNOTS WHICH RESULTS IN
HELICITIES AROUND 200 M2/S2 MAINLY OVER THE INTERIOR COUNTIES.
RELATING TO SURFACE BASED CAPES...THE BEST INSTABILITY OF AROUND
1000 J/KG REMAINS WELL DISPLACED FROM THE HIGHER 0-1 KM HELICITIES
DURING THE DAYTIME...THANKS TO SUBSIDENCE IN THE WAKE OF THE FIRST
SHORTWAVE...THEN RECOVERS TO 500-700 J/KG FOR THE EVENING HOURS AS
THE SECOND SHORTWAVE MOVES ACROSS.  DRY AIR EARLIER IN PLACE ACROSS
THE FORECAST AREA HAS BEEN RAPIDLY MOISTENING BUT WET BULB ZERO
HEIGHTS STILL MANAGE TO RANGE FROM 10500-11000 FT.  THE OUT OF PHASE
NATURE OF THE SHEAR AND INSTABILITY HELP TO MITIGATE THE POTENTIAL
FOR SEVERE STORMS OVER THE FORECAST AREA...BUT THE SOMEWHAT LOW WET
BULB ZERO HEIGHTS STILL POINT TO A POTENTIAL FOR LARGE HAIL.
CURRENT CONVECTIVE TRENDS REFLECT THE BLEND OF INSTABILITY...SHEAR
AND MARGINALLY LOW WET BULB ZERO HEIGHTS WITH SEVERAL STRONG STORMS
NOT YET ATTAINING SEVERE STRENGTH.  WILL ADD MENTION THAT SOME
STORMS MAY BE STRONG TO THE ZONES BASED UPON CURRENT CONVECTIVE
TRENDS AND PRIOR DISCUSSIONS WITH SPC CONCERNING SEVERE POTENTIAL.
WILL GO WITH CATEGORICAL POPS FOR MUCH OF THE AREA TONIGHT WITH
SUPPORT FROM SREF GUIDANCE.

THE PERSISTENT SOUTHERLY FLOW MOVES WARM AND MOIST AIR WELL
OFFSHORE...WITH DEWPOINTS IN THE UPPER SIXTIES...OVER COOLER NEAR
SHORE WATERS AS COOL AS 54 PER OBLA1.  THIS WILL RESULT IN LOWERING
CLOUDS DURING THE EVENING WITH DENSE FOG DEVELOPING MAINLY OVER THE
COASTAL COUNTIES.  CONSIDERING THAT CONVECTION WILL BE
OCCURRING...WILL STAY WITH PATCHY DENSE FOG WORDING AS MIXING WILL
HAVE A TENDENCY TO INCREASE VISIBILITIES.

WITH THE SHORTWAVE TROF LARGELY EAST OF THE AREA BY SUNDAY
MORNING...THE NEXT FEATURE TO AFFECT THE AREA IS A DECELERATING
FRONT APPROACHING FROM THE LOWER MISSISSIPPI RIVER VALLEY ASSOCIATED
WITH A SYSTEM MOVING ACROSS THE GREAT LAKES.  THE WEAK FRONT STALLS
ACROSS THE FORECAST AREA SUNDAY NIGHT AND REMAINS GENERALLY IN PLACE
THROUGH MONDAY WHILE A POSITIVELY TILTED UPPER TROF ADVANCES FROM
THE SOUTHWEST STATES AND NORTHERN MEXICO.  A STREAM OF PROGRESSIVELY
STRONGER SHORTWAVES...EJECTED FROM FROM THE UPPER TROF...MOVE ACROSS
THE SOUTHEAST STATES SUNDAY INTO MONDAY WHICH WILL GENERATE
SCATTERED CONVECTION AS THE FRONT APPROACHES...THEN LIKELY POPS ARE
SUPPORTED FOR MUCH OF THE AREA ON MONDAY WITH THE FRONT STALLED
ACROSS THE AREA.

THE UPPER TROF ADVANCES ACROSS THE SOUTHERN PLAINS AND PHASES WITH
ANOTHER SYSTEM ADVANCING QUICKLY ACROSS THE WESTERN CANADIAN
PROVINCES...EVOLVING INTO A LONGWAVE TROF OVER THE CENTRAL CONUS ON
TUESDAY.  THE GFS HAS A SURFACE LOW DEVELOPING OVER LOUISIANA MONDAY
EVENING WHICH MOVES QUICKLY NORTHWARD ACROSS MISSISSIPPI THROUGH
MONDAY NIGHT WHILE THE FRONT RETURNS NORTHWARD AS A WARM FRONT.
WILL KEEP LIKELY POPS IN OVER THE NORTHERNMOST ZONES AS THE FRONT
MOVES THROUGH THE NORTHERNMOST ZONES.

THE SURFACE LOW MOVES ACROSS TENNESSEE THROUGH EARLY TUESDAY
AFTERNOON AND TOWARDS THE GREAT LAKES THROUGH TUESDAY NIGHT.
ALTHOUGH DIRECTIONAL SHEAR IS LIMITED...THE 850 MB FLOW INCREASES TO
NEAR 60 KNOTS ON TUESDAY AS A SQUALL LINE IS ANTICIPATED TO BE
ADVANCING INTO THE WESTERN PORTION OF THE FORECAST AREA.  THE SQUALL
LINE IS EXPECTED TO CONTINUE EASTWARD AND EXIT TO THE EAST TUESDAY
EVENING WITH A SURFACE FRONT MOVING ACROSS THE AREA OVERNIGHT.  0-1
KM HELICITIES WILL BE 120-150 M2/S2 NEAR THE SQUALL LINE...HAMPERED
BY THE LACK OF DIRECTIONAL SHEAR...WITH MUCAPE VALUES OF 400-600
J/KG.  SOME DRY AIR WILL BE PRESENT ABOVE 700 MB OR SO WHICH
SUGGESTS WET BULB ZERO HEIGHTS OF 10000 FT.  ALTHOUGH THE
INSTABILITY AND DIRECTIONAL SHEAR ARE LIMITED...THE HEFTY LOW LEVEL
JET AND MODESTLY LOW WET BULB ZERO HEIGHTS SUGGEST SOME RISK OF
SEVERE STORMS...AND SPC DOES HAVE THE AREA OUTLOOKED FOR A SLIGHT
RISK TUESDAY INTO TUESDAY NIGHT.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY...

PRIMARY EFFECTS OF THE SHORTWAVE THAT WILL BE MOVING ACROSS THE
REGION SATURDAY NIGHT WILL BE JUST EAST OF THE FCST AREA BY EARLY
SUNDAY. HOWEVER WILL KEEP GOOD CHANCE TO LIKELY POPS ACROSS THE
REGION ON SUNDAY AS A COLD FRONT WILL BE APPROACHING FROM THE WEST.
THIS FRONT WILL LIKELY SLIDE JUST SOUTH OF THE AREA SUNDAY NIGHT
WITH RAIN CHANCES BRIEFLY DROPPING TO AROUND 20 PERCENT AREA WIDE.
THE FRONT IS THEN EXPECTED TO DRIFT BACK NORTH AS A WARM FRONT
MONDAY AND MONDAY NIGHT...WHILE ANOTHER PIECE OF UPPER LEVEL ENERGY
MOVES IN FROM THE WEST. ECMWF AND GFS ARE SIMILAR IN THAT THIS UPPER
ENERGY WILL LIKELY RESULT IN THE DEVELOPMENT OF AN AREA OF LOW
PRESSURE ALONG THE FRONT...WHICH LIFTS NORTHEAST ACROSS MISSISSIPPI
AND ALABAMA MONDAY NIGHT THROUGH LATE TUESDAY. THIS WILL AGAIN BRING
LIKELY POPS TO THE FCST AREA. MODELS SUGGEST THAT THE AIR MASS WILL
BE ONLY WEAKLY UNSTABLE...BUT THE PRESENCE OF 60 DEGREE PLUS
DEWPOINTS...VERY STRONG WIND SHEAR (LOLVL JET IN THE 40 TO 50 KNOT
RANGE) AND INCREASED FORCING IN ADVANCE OF YET ANOTHER FRONTAL
BOUNDARY APPROACHING FROM THE WEST INDICATES A POTENTIAL FOR AN
ORGANIZED SEVERE WEATHER EPISODE ON TUESDAY. WE WILL HAVE TO
CONTINUE TO MONITOR THIS. THE FRONT MOVES THROUGH BY EARLY
WEDNESDAY...WITH DRY HIGH PRESSURE BUILDING INTO THE AREA THROUGH
THE END OF THE WEEK. TEMPERATURES WILL BE RATHER MILD SUNDAY AND
SUNDAY NIGHT...WHEN OVERNIGHT MIN TEMPS WILL ACTUALLY BE CLOSER TO
WHAT NORMAL HIGH TEMPS USUALLY ARE AT THIS TIME OF THE YEAR. DAYTIME
HIGHS WILL INITIALLY BE ABOUT 10 TO 15 DEGREES ABOVE NORMAL. BY
WEEKS END...THOUGH...EXPECT MORE SEASONABLE TEMPERATURES WITH HIGHS
IN THE UPPER 50S AND LOWER 60S AND WITH LOWS RANGING FROM THE MID
30S OVER INTERIOR ZONES TO AROUND 40 CLOSER TO THE COAST. 12/DS

&&

.AVIATION...18Z ISSUANCE...WILL HAVE PREVAILING IFR CONDITIONS IN
THUNDERSTORMS THEN PREVAILING SHOWERS LATE THIS AFTERNOON.  CEILINGS
WILL LOWER WITH DENSE FOG DEVELOPING OVERNIGHT.

&&

.MARINE...SOUTHERLY WINDS AND SEAS WILL SUBSIDE LATER TONIGHT AND ON
SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE REGION.
AREAS OF DENSE FOG WILL DEVELOP LATER THIS EVENING AND PERSIST OFF
AND ON THROUGH MONDAY. SOUTHERLY WINDS AND SEAS WILL BUILD LATE
MONDAY THROUGH TUESDAY IN ADVANCE OF STRONG COLD FRONT APPROACHING
FROM THE WEST. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF
THE FRONT MOSTLY TUESDAY AND TUESDAY NIGHT. A MODERATE TO STRONG
WESTERLY FLOW CAN BE EXPECTED IN THE WAKE OF THE FRONT ON WEDNESDAY.
/32

&&

.FIRE WEATHER...NO CONCERNS.  MOIST SOUTHERLY FLOW WILL KEEP
RELATIVE HUMIDITIES WELL ABOVE CRITICAL LEVELS THROUGH EARLY NEXT
WEEK. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  76  61  72 /  80  50  40  60
PENSACOLA   63  76  62  72 /  80  50  30  50
DESTIN      64  75  62  74 /  60  60  30  40
EVERGREEN   58  75  55  69 /  90  50  40  60
WAYNESBORO  58  75  55  63 /  70  50  40  80
CAMDEN      58  73  53  65 / 100  50  50  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

29 EVERSOLE
32 ESBENSEN
Hazardous weather outlook, Jan 3, 12:09 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1209 PM CST SAT JAN 3 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1209 PM CST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO
THE AREA THIS AFTERNOON AND INTO THE OVERNIGHT HOURS.  A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND THE
STORM PREDICTION CENTER HAS THE AREA OUTLOOKED FOR A SLIGHT RISK OF
SEVERE STORMS.  AREAS OF DENSE FOG WILL REDEVELOP ACROSS THE AREA
AGAIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL STALL OUT OVER THE NORTHERN GULF ON MONDAY AND
RETURN NORTHWARD AS A WARM FRONT ON TUESDAY AS AN AREA OF LOW
PRESSURE DEVELOP ALONG THE FRONT AND MOVES TO THE NORTHEAST.  THIS
LOW PRESSURE SYSTEM WILL BRING A COLD FRONT ACROSS THE AREA TUESDAY
INTO TUESDAY NIGHT.  THERE IS SOME POTENTIAL OF SEVERE THUNDERSTORM
DEVELOPMENT WITH THIS SYSTEM ACROSS PORTIONS OF THE CENTRAL GULF
COAST.

STRONG SOUTHERLY FLOW AHEAD OF THE COLD FRONT AND STRONG NORTHERLY
FLOW IN THE WAKE OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT ON TUESDAY INTO WEDNESDAY.

STAY TUNED FOR ADDITIONAL FORECASTS AND UPDATES FROM THE NATIONAL
WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS MAY BE REQUIRED MAINLY DURING THIS AFTERNOON AND INTO THE
EVENING HOURS.

In the hours before

Special weather statement, Jan 3, 12:13 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CST SAT JAN 3 2009

MSZ078-079-031900-
GEORGE-STONE-
1213 PM CST SAT JAN 3 2009

...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND STONE COUNTIES...

AT 1207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF BEATRICE...MOVING NORTH AT 10
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BEATRICE...RAMSEY SPRINGS AND BENNDALE THROUGH 100 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO 1 INCH IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jan 3, 12:25 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CST SAT JAN 3 2009

ALZ055-059-062-031915-
ESCAMBIA-MONROE-UPPER BALDWIN-
1225 PM CST SAT JAN 3 2009

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...MONROE AND BALDWIN
COUNTIES...

AT 1216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES WEST OF REDTOWN...MOVING NORTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BOONEVILLE...MCCULLOUGH AND JEDDO THROUGH 115 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jan 3, 12:42 PM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1242 PM CST SAT JAN 3 2009

ALZ059-FLZ001-031930-
ESCAMBIA-INLAND ESCAMBIA-
1242 PM CST SAT JAN 3 2009

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA COUNTIES...

AT 1235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF CANOE...MOVING NORTH AT 10
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CANOE...WAWBEEK...LITTLE ROCK AND SARDINE THROUGH 130 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jan 3, 12:57 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1257 PM CST SAT JAN 3 2009

ALZ061-031945-
UPPER MOBILE-
1257 PM CST SAT JAN 3 2009

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...

AT 1249 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SIDNEY...MOVING NORTH AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NORTH CENTRAL MOBILE COUNTY THROUGH 145 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Local storm report, Jan 3, 4:36 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CST SAT JAN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             CITRONELLE              31.09N 88.24W
01/03/2009  E0.88 INCH       MOBILE             AL   BROADCAST MEDIA

&&

JG

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 11:59 PM CSTDense Fog AdvisoryMOB10 hr
Jan 3, 3:04 PM CSTSevere Thunderstorm WarningMOBEscambia27 min
Jan 3, 3:11 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa25 min
Jan 3, 4:00 PM CSTFlash Flood WarningMOBEscambia, Santa Rosa4 hr
Jan 3, 4:52 PM CSTSevere Thunderstorm WarningMOBOkaloosa53 min
Jan 3, 5:32 PM CSTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa2 hr
Jan 3, 5:36 PM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa39 min
Jan 2, 11:58 PM CSTMarine Dense Fog AdvisoryMOB12 hr
Jan 3, 2:16 PM CSTSevere Thunderstorm WarningMOBEscambia44 min
Jan 3, 2:17 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington20 min
Jan 3, 3:24 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia51 min
Jan 3, 4:39 PM CSTSpecial Marine WarningMOB111 min
Jan 3, 5:54 PM CSTMarine Weather StatementMOB67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.